Flood, Lawrence
- When
- June 1, 8:00 AM MST to June 3, 12:00 PM MST
- Where
- Lawrence County, Deadwood
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 44.380, -103.700
Heavy rain across the area during the week, particularly June 1 and 2, resulted in rising creeks across the northern Black Hills and adjacent plains. Many secondary roads were closed across the northern Black Hills, Spearfish, Sturgis, and Belle Fourche areas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
Heavy rain across the area during the week, particularly June 1 and 2, resulted in rising creeks across the northern Black Hills and adjacent plains. Many secondary roads were closed across the northern Black Hills, Spearfish, Sturgis, and Belle Fourche areas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 1, 2:30 AM MST, 5 hours 30 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 330 AM MDT THU JUN 1 2007 .DISCUSSION...09Z SURFACE ANALYSIS HAS LOW PRESSURE CENTER OVER CENTRAL SOUTH DAKOTA WITH SEVERAL LOW PRESSURE TROUGHS PINWHEELING AROUND THE LOW. TEMPERATURES ARE CURRENTLY IN THE 50S...WITH 40S ACROSS NORTHEAST WYOMING AND THE BLACK HILLS. ABOVE THE SURFACE...SCATTERED RAIN SHOWERS CONTINUE TO ROTATE AROUND THE UPPER LOW ACROSS THE PLAINS...WHILE UPSLOPE CONDITIONS HAVE KEPT MORE NUMEROUS SHOWERS ACROSS THE NORTHERN BLACK HILLS AREA. STACKED LOW PRESSURE ACROSS CENTRAL SOUTH DAKOTA WILL MOVE VERY SLOWLY TO THE EAST TODAY AND SATURDAY. RAIN SHOWERS WILL CONTINUE TO ROTATE AROUND THE STACKED LOW...WITH A FEW THUNDERSTORMS POSSIBLE MAINLY IN THE AFTERNOON EACH DAY. ON THE BACKSIDE OF THE SURFACE LOW...NORTHWEST WINDS WILL BE BREEZY ACROSS THE SOUTH DAKOTA PLAINS BOTH TODAY AND SATURDAY. FRIDAYS TEMPERATURES WILL REMAIN COOL...MAINLY IN THE MID 50S TO MID 60S. SATURDAYS TEMPERATURES SHOULD BE SLIGHTLY WARMER...IN THE 60S TO LOWER 70S. BY SATURDAY NIGHT...STACKED LOW WILL SHIFT FURTHER EAST INTO MINNESOTA AS AN UPPER LEVEL RIDGE BUILDS ACROSS THE NORTHERN ROCKIES. RAIN SHOWERS WILL LINGER ACROSS CENTRAL AND SOUTH CENTRAL SOUTH DAKOTA SATURDAY NIGHT INTO EARLY SUNDAY MORNING...AND SHIFT FURTHER EAST DURING THE DAY ON SUNDAY. TEMPERATURES WILL BE CONSIDERABLY WARMER ON SUNDAY...WITH HIGH REBOUNDING INTO THE 70S ACROSS MUCH OF THE AREA. EXTENDED...UPR LVL RIDGE BUILDING INTO THE NRN PLAINS ON MON WILL LEAD TO DRY AND WARM TEMPS. ON TUE...RETURN FLOW SHOULD INCREASE AS LEE TROF ADVANCES INTO ERN MT/ERN WY. SHORT WAVE ENERGY PASSING OHD WILL BREAK DOWN THE RIDGE JUST ENOUGH FOR A SMALL CHANCE OF AFTN/EVE CONVECTION. PCPN CHANCES WILL CONTINUE THROUGH MUCH OF THE WEEK AS ANOTHER STRONG UPR LOW IS PROGGED TO ADVANCE SLOWLY EWD OUT OF THE ROCKIES AND INTO THE PLAINS STATES BY THE END OF THE WEEK. THIS WILL ALSO RESULT IN A GRADUAL COOLING TREND. && .AVIATION...A VERY SLOW MOVING LOW PRESSURE SYSTEM WILL CONT TO BRING SCT-NMRS -SHRA TO THE ENTIRE REGION TDY...WITH THE MOST ACTIVITY LIKELY OCCURRING DURG THE AFTN/EVE HOURS. MVFR CIGS WILL BE CONCENTRATED OVER ERN WY AND FAR WRN SD...WITH VFR CIGS EXPECTED FURTHER SOUTH AND EAST. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 611 AM MDT FRI JUN 1 2007 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-021300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 611 AM MDT (711 AM CDT) FRI JUN 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS CENTRAL AND SOUTH CENTRAL SOUTH DAKOTA THIS AFTERNOON...BUT SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY...AND AGAIN ON TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
The national radar mosaic for the moment the first event began.
4 flood. Local standard time, as filed.
Low water crossings and some side streets were flooded from heavy rain and high flows along Bear Butte Creek. Several secondary roads in Sturgis were closed.
Heavy rains flooded several roads in and around town.
Runoff from recent heavy rain caused minor flooding of the Redwater River, Belle Fourche River, and Hay Creek and roads south of Belle Fourche.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2007Every state in 2007This day in weather historyWarnings in South Dakota, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27558, 27565, 27568, 27581.